Alert archive / North Dakota / Tornado Warnings in 2013

Tornado Warning 14, NWS Bismarck, ND

July 21, 2013Logan County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 21, 2013, 10:53 PM CDT for Logan County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 10:53 PM CDT (03:53 UTC)
Expired
Jul 21, 2013, 11:30 PM CDT
In force
37 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Logan County, ND

The radar

The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WFUS53 KBIS 220353
TORBIS
NDC047-220430-
/O.NEW.KBIS.TO.W.0014.130722T0353Z-130722T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 1130 PM CDT

* AT 1050 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR BURNSTAD...OR 55 MILES SOUTHWEST OF
  JAMESTOWN....AND MOVING EAST AT 25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4638 9972 4651 9966 4651 9912 4628 9931
      4629 9937
TIME...MOT...LOC 0353Z 291DEG 24KT 4640 9958

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

AYD
3 follow-up statements
923 
WWUS53 KBIS 220359
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUL 21 2013

NDC047-220430-
/O.CON.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/
LOGAN ND-
1059 PM CDT SUN JUL 21 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LOGAN COUNTY UNTIL
1130 PM CDT...

AT 1057 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES EAST OF BURNSTAD...OR 53 MILES SOUTHWEST OF
JAMESTOWN...MOVING EAST AT 25 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4635 9961 4648 9952 4651 9913 4650 9913
      4628 9931 4629 9937
TIME...MOT...LOC 0359Z 291DEG 21KT 4639 9951

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AYD
152 
WWUS53 KBIS 220414
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1114 PM CDT SUN JUL 21 2013

NDC047-220430-
/O.CON.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/
LOGAN ND-
1114 PM CDT SUN JUL 21 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LOGAN COUNTY
UNTIL 1130 PM CDT...

AT 1111 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF LEHR...OR 48 MILES SOUTHWEST OF
JAMESTOWN...MOVING EAST AT 30 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4635 9946 4644 9940 4643 9919 4628 9931
TIME...MOT...LOC 0414Z 288DEG 28KT 4637 9933

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AYD
349 
WWUS53 KBIS 220419
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1119 PM CDT SUN JUL 21 2013

NDC047-220429-
/O.CAN.KBIS.TO.W.0014.000000T0000Z-130722T0430Z/
LOGAN ND-
1119 PM CDT SUN JUL 21 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL LOGAN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4635 9946 4644 9940 4643 9919 4628 9931
TIME...MOT...LOC 0419Z 291DEG 28KT 4635 9928

$$

AYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 21, 9:54 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 21, 9:54 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT SUN JUL 21 2013

.UPDATE...
ISSUED AT 953 PM CDT SUN JUL 21 2013

UPDATE TO REMOVE ALL COUNTIES FROM THE TORNADO WATCH AND COMPLETELY
CANCEL THE WATCH. UPDATES FORTHCOMING. EXPECT THE REST OF THE
NIGHT TO DRY OUT WITH TRANQUIL WEATHER COMMENCING.

UPDATE ISSUED AT 827 PM  CDT SUN JUL 21 2013

UPDATE TO REMOVE MOST OF OUR NORTH CENTRAL AND SOUTH CENTRAL
COUNTIES. PORTIONS OF OUR EAST CENTRAL ZONES REMAIN IN A TORNADO
WATCH UNTIL 10 PM CDT.

UPDATE ISSUED AT 714 PM CDT SUN JUL 21 2013

UPDATED THE FORECAST TO EXPAND THE TORNADO WATCH SOUTHEAST TO
INCLUDE THE JAMES RIVER BASIN. ALSO UPDATED THE FORECAST TO REMOVE
THE WATCH FROM THE WESTERN COUNTIES. ALSO ADJUSTED HOURLY POPS
BASED ON CURRENT RADAR OBS AND TRENDS. THE UPDATED GRIDDED AND
TEXT PRODUCTS HAVE BEEN SENT.

UPDATE ISSUED AT 431 PM CDT SUN JUL 21 2013

THIS UPDATE TO ADD SOUTH CENTRAL ND INCLUDING BURLEIGH...MORTON
AND KIDDER COUNTIES TO WATCH.

UPDATE ISSUED AT 416 PM CDT SUN JUL 21 2013

THIS UPDATE TO CLEAR TORNADO WATCH FROM FAR NORTHWEST ND.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST
SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN
INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE
SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT
LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN
SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE
THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS
EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE
TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER
MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF
THUNDERSTORMS.  MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A
H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE
EAST.  THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY
FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA.

A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL
MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON.  THIS COULD PROVIDE
THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN
NORTH DAKOTA.  SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON
TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT.  THERE IS
RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM
CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER
CHANCES IS NOT AS CLEAR.  THE GFS AND ECMWF FAVOR THE NORTH AND EAST
PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE
CURRENT FORECAST.

A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND
FRIDAY.  IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH
DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE
ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK.

THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE
GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE
HIGH PRESSURE TALKING HOLD ON SATURDAY.  THIS SHOULD HELP DRY IT OUT
TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE
POPS.  ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA
INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES
POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM
FORECAST PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 714 PM CDT SUN JUL 21 2013

MVFR CONDITIONS AND GUSTY WINDS WILL CONTINUE OVER KBIS FOR THE
NEXT HOUR. THESE CONDITIONS SHOULD IMPACT KJMS BETWEEN 02Z-04Z
THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER WESTERN
AND CENTRAL NORTH DAKOTA THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...WAA
LONG TERM...CK
AVIATION...TM
Hazardous weather outlook, Jul 21, 9:52 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
952 PM CDT SUN JUL 21 2013

NDZ001>003-005-009>011-013-017>023-025-031>037-040>046-230300-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
952 PM CDT SUN JUL 21 2013 /852 PM MDT SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-012-230300-
BOTTINEAU-MCHENRY-
952 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH
WESTHOPE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ047-048-050-051-230300-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
952 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

ANY ISOLATED THUNDERSTORMS OVER THE AREA WILL BE ENDING BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

In the hours before

Local storm report, Jul 21, 7:39 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             HALLIDAY                47.35N 102.34W
07/21/2013  M2.00 INCH       DUNN               ND   PUBLIC

            SOME CROP DAMAGE

&&

KSIMOSKO
Local storm report, Jul 21, 7:41 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             1 W HALLIDAY            47.35N 102.36W
07/21/2013  M2.50 INCH       DUNN               ND   PUBLIC

            A LOT OF DAMAGE

&&

KSIMOSKO
Local storm report, Jul 21, 8:49 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HEAVY RAIN       2 NE BISMARCK           46.83N 100.75W
07/21/2013  M1.21 INCH       BURLEIGH           ND   COCORAHS

&&

KSIMOSKO
Special weather statement, Jul 21, 8:57 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT SUN JUL 21 2013

NDZ046-050-220230-
EMMONS-MCINTOSH-
857 PM CDT SUN JUL 21 2013

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE NORTH DAKOTA AND
SOUTH DAKOTA BORDER...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HULL...OR 65 MILES SOUTHEAST OF BISMARCK...
MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAGUE...
  ZEELAND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

HEINERT
Local storm report, Jul 21, 8:58 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             8 S ARNEGARD            47.69N 103.44W
07/21/2013  E1.25 INCH       MCKENZIE           ND   TRAINED SPOTTER

0335 PM     HAIL             8 SE RAY                48.26N 103.04W
07/21/2013  E0.75 INCH       WILLIAMS           ND   TRAINED SPOTTER

            HEAVY RAINFALL AND HAIL

0337 PM     HAIL             14 S WATFORD CITY       47.60N 103.28W
07/21/2013  E1.25 INCH       MCKENZIE           ND   PARK/FOREST SRVC

            HEAVY RAIN... LARGE HAIL.

0415 PM     HAIL             12 SW KILLDEER          47.25N 102.94W
07/21/2013  E1.75 INCH       DUNN               ND   PUBLIC

0422 PM     HAIL             5 SW KILLDEER           47.32N 102.83W
07/21/2013  E1.00 INCH       DUNN               ND   TRAINED SPOTTER

            HAILING HEAVILY - QUARTER SIZE

0425 PM     HAIL             NW KILLDEER             47.37N 102.75W
07/21/2013  E0.75 INCH       DUNN               ND   CO-OP OBSERVER

            MOSTLY PEA. A FEW PENNY.

0429 PM     HAIL             NEW TOWN                47.98N 102.49W
07/21/2013  M1.50 INCH       MOUNTRAIL          ND   LAW ENFORCEMENT

            VERY HEAVY RAIN... HAIL LASTED 15 MINUTES.

0429 PM     TSTM WND GST     NEW TOWN                47.98N 102.49W
07/21/2013  E60 MPH          MOUNTRAIL          ND   LAW ENFORCEMENT

0435 PM     FUNNEL CLOUD     HALLIDAY                47.35N 102.34W
07/21/2013                   DUNN               ND   CO-OP OBSERVER

            FUNNEL WAS SPOTTED A COUPLE OF HUNDRED FEET ABOVE THE
            GROUND

0440 PM     HAIL             VAN HOOK PARK           47.95N 102.36W
07/21/2013  E0.88 INCH       MOUNTRAIL          ND   PUBLIC

0445 PM     HAIL             10 SE DUNN CENTER       47.25N 102.47W
07/21/2013  E1.25 INCH       DUNN               ND   TRAINED SPOTTER

            HAILING AND RAINING HEAVILY

0456 PM     HAIL             HALLIDAY                47.35N 102.34W
07/21/2013  M2.00 INCH       DUNN               ND   PUBLIC

            SOME CROP DAMAGE

0457 PM     HAIL             1 W HALLIDAY            47.35N 102.36W
07/21/2013  M2.50 INCH       DUNN               ND   PUBLIC

            A LOT OF DAMAGE

0500 PM     HAIL             3 SW MARSHALL           47.11N 102.38W
07/21/2013  M1.25 INCH       DUNN               ND   TRAINED SPOTTER

            WIND BETWEEN 50 AND 60 MPH

0515 PM     HAIL             10 NW HEBRON            47.00N 102.20W
07/21/2013  M2.00 INCH       STARK              ND   TRAINED SPOTTER

0520 PM     HAIL             10 NW HEBRON            47.00N 102.20W
07/21/2013  E1.75 INCH       STARK              ND   PUBLIC

0524 PM     HAIL             HEBRON                  46.90N 102.05W
07/21/2013  M1.75 INCH       MORTON             ND   FIRE DEPT/RESCUE

0527 PM     HAIL             HEBRON                  46.90N 102.05W
07/21/2013  E2.75 INCH       MORTON             ND   PUBLIC

0535 PM     FUNNEL CLOUD     1 E DEERING             48.40N 101.03W
07/21/2013                   MCHENRY            ND   PUBLIC

0542 PM     TORNADO          7 NNW GRANVILLE         48.36N 100.90W
07/21/2013                   MCHENRY            ND   AIRPLANE PILOT

            AIRCRAFT REPORTS A SMALL TORNADO ON THE GROUND...
            NEARING HOUSES 6 TO 7 MILES NNW OF GRANVILLE

0545 PM     HAIL             6 SE GLEN ULLIN         46.75N 101.74W
07/21/2013  E1.75 INCH       MORTON             ND   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL LASTED FOR 15 MINUTES.
            CROPS WERE HEAVILY DAMAGED.

0551 PM     FUNNEL CLOUD     3 N GRANVILLE           48.31N 100.84W
07/21/2013                   MCHENRY            ND   PUBLIC

            RELAYED BY 911 CALL CENTER.

0615 PM     HAIL             6 SSW TOWNER            48.27N 100.45W
07/21/2013  E1.00 INCH       MCHENRY            ND   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAIN. SPOTTER WAS DRIVING HOME WHEN
            HE RAN INTO THE STORM.

0655 PM     HAIL             1 NW BALTA              48.18N 100.05W
07/21/2013  E1.25 INCH       PIERCE             ND   TRAINED SPOTTER

            CROP DAMAGE. LEAVES OFF OF TREES. LITTLE WIND. 0.60
            INCHES OF RAIN. HAIL LASTED 5 MINUTES WITH THE LARGEST
            STONES LASTING 3 MINUTES.

0709 PM     HAIL             3 N MANDAN              46.87N 100.89W
07/21/2013  E0.88 INCH       MORTON             ND   PUBLIC

0715 PM     HAIL             BISMARCK                46.81N 100.78W
07/21/2013  E0.88 INCH       BURLEIGH           ND   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN NORTH BISMARCK

0720 PM     HAIL             MANDAN                  46.83N 100.89W
07/21/2013  M1.75 INCH       MORTON             ND   LAW ENFORCEMENT

0721 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/21/2013  E60 MPH          BURLEIGH           ND   BROADCAST MEDIA

0725 PM     HAIL             BISMARCK                46.81N 100.78W
07/21/2013  M0.88 INCH       BURLEIGH           ND   PUBLIC

0728 PM     HAIL             3 ESE MANDAN            46.80N 100.83W
07/21/2013  E1.00 INCH       MORTON             ND   PUBLIC

0728 PM     HEAVY RAIN       2 NE BISMARCK           46.83N 100.75W
07/21/2013  M1.21 INCH       BURLEIGH           ND   COCORAHS

0735 PM     HEAVY RAIN       BISMARCK                46.81N 100.78W
07/21/2013  M1.20 INCH       BURLEIGH           ND   PUBLIC

            RAIN REPORT WAS FROM NORTH BISMARCK

&&

KSIMOSKO
Special weather statement, Jul 21, 10:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 PM CDT SUN JUL 21 2013

NDZ047-220415-
LOGAN ND-
1043 PM CDT SUN JUL 21 2013

...STRONG THUNDERSTORMS OVER LOGAN COUNTY...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNSTAD TO 9 MILES
NORTHEAST OF BURNSTAD...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LOGAN COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:08 PM CDTSevere Thunderstorm WarningBISEmmons, Sioux67 min
Jul 21, 7:17 PM CDTAreal Flood AdvisoryBISBurleigh, Morton6 hr
Jul 21, 7:19 PM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux56 min
Jul 21, 7:23 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton67 min
Jul 21, 8:07 PM CDTSevere Thunderstorm WarningBISEmmons, Sioux53 min
Jul 21, 11:17 PM CDTSevere Thunderstorm WarningBISLaMoure58 min

Nearby

Tornado Warnings in North Dakota, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.